Alert archive / Indiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 89, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2023, 12:28 AM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2023, 12:28 AM EDT (04:28 UTC)
- Expired
- Jul 1, 2023, 1:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:30 AM EDT | TSTM WND DMG | 1 Nw Westport, IN | Half mile swath of trees downed near Iron Mine Road and 1000 South. Appears to be straight line wind per emergency manager. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1361 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
384
WUUS53 KIND 010428
SVRIND
INC005-031-079-010530-
/O.NEW.KIND.SV.W.0089.230701T0428Z-230701T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1228 AM EDT Sat Jul 1 2023
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southern Decatur County in central Indiana...
East central Bartholomew County in central Indiana...
Northeastern Jennings County in southeastern Indiana...
* Until 130 AM EDT.
* At 1227 AM EDT, a severe thunderstorm was located 11 miles
southwest of Greensburg, or 17 miles east of Columbus, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Millhousen around 1235 AM EDT.
Butlerville around 1245 AM EDT.
Other locations in the path of this severe thunderstorm include
Nebraska.
This includes Interstate 74 between mile markers 138 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3918 8577 3934 8555 3934 8530
3927 8530
TIME...MOT...LOC 0427Z 314DEG 30KT 3920 8559
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nield4 follow-up statements
169
WWUS53 KIND 010435
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1235 AM EDT Sat Jul 1 2023
INC005-010445-
/O.CAN.KIND.SV.W.0089.000000T0000Z-230701T0530Z/
Bartholomew IN-
1235 AM EDT Sat Jul 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARTHOLOMEW
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3911 8572 3913 8570 3913 8569
3916 8569 3934 8555 3934 8530 3927 8530
TIME...MOT...LOC 0435Z 314DEG 30KT 3915 8552
$$
INC031-079-010530-
/O.CON.KIND.SV.W.0089.000000T0000Z-230701T0530Z/
Decatur IN-Jennings IN-
1235 AM EDT Sat Jul 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHERN DECATUR AND EASTERN JENNINGS COUNTIES...
At 1235 AM EDT, a severe thunderstorm was located 11 miles northeast
of North Vernon, or 19 miles southwest of Batesville, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Nebraska and Butlerville around 1245 AM EDT.
This includes Interstate 74 between mile markers 138 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
3888 8557 3911 8572 3913 8570 3913 8569
3916 8569 3934 8555 3934 8530 3927 8530
TIME...MOT...LOC 0435Z 314DEG 30KT 3915 8552
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nield213
WWUS53 KIND 010445
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1245 AM EDT Sat Jul 1 2023
INC031-010455-
/O.CAN.KIND.SV.W.0089.000000T0000Z-230701T0530Z/
Decatur IN-
1245 AM EDT Sat Jul 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DECATUR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3891 8545 3891 8554 3892 8554 3913 8565
3913 8557 3919 8544
TIME...MOT...LOC 0445Z 314DEG 30KT 3909 8544
$$
INC079-010530-
/O.CON.KIND.SV.W.0089.000000T0000Z-230701T0530Z/
Jennings IN-
1245 AM EDT Sat Jul 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHEASTERN JENNINGS COUNTY...
At 1245 AM EDT, a severe thunderstorm was located 8 miles west of
Osgood, or 18 miles southwest of Batesville, moving southeast at 35
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Jennings County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3891 8545 3891 8554 3892 8554 3913 8565
3913 8557 3919 8544
TIME...MOT...LOC 0445Z 314DEG 30KT 3909 8544
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nield529
WWUS53 KIND 010455
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1255 AM EDT Sat Jul 1 2023
INC079-010530-
/O.CON.KIND.SV.W.0089.000000T0000Z-230701T0530Z/
Jennings IN-
1255 AM EDT Sat Jul 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR EAST CENTRAL JENNINGS COUNTY...
At 1255 AM EDT, a severe thunderstorm was located 9 miles east of
Vernon, or 22 miles southwest of Batesville, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Butlerville and Nebraska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3891 8545 3891 8551 3908 8556 3911 8544
TIME...MOT...LOC 0455Z 320DEG 28KT 3902 8544
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nield637
WWUS53 KIND 010500
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
100 AM EDT Sat Jul 1 2023
INC079-010510-
/O.CAN.KIND.SV.W.0089.000000T0000Z-230701T0530Z/
Jennings IN-
100 AM EDT Sat Jul 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JENNINGS COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3891 8545 3891 8551 3908 8556 3911 8544
TIME...MOT...LOC 0459Z 314DEG 30KT 3899 8540
$$
NieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:20 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 9:20 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Indianapolis IN 920 PM EDT Fri Jun 30 2023 .Mesoscale Update... Issued at 920 PM EDT Fri Jun 30 2023 Isolated convection has formed west of Crawfordsville at the leading edge of weak warm advection and strengthening low-level jet. Continued strengthening and eastward expansion of low level jet and associated moisture advection may cause an increase in convective cells over the next few hours across a broader section of central Indiana. We are also monitoring upstream convection in Illinois and Missouri early this evening for possible upscale growth. The cell east of Saint Louis has exhibited steady cooling/expanding cloud tops on IR band, with a small-scale RIJ structure. It may tend to merge with expanding convection to its southeast and downshear propagation should keep this potentially evolving cluster/MCS south of our area. We will watch this evolution closely, particularly new convection on the northern edge of aforemention cell's wake cold pool, near St Louis. A more likely scenario is that convection of at least a scattered nature should continue to expand later tonight as most models show strengthening low level jet and lower tropospheric theta-e advection into roughly the southern half of Indiana. Since this is occurring beneath modestly steep midlevel lapse rates, moderate instability for elevated parcels should develop across much of the area over the next several hours. The most intense convection may tend outpace the eastward moving instability axis, and/or exhibit predominately upshear propagation (into veered low-level jet) somewhat restricting northeastward advancement. This could result in some training of heavy-rain producing convective cells, which is a concern especially for portions of the area that experienced heavy rainfall amounts recently. CREST soil saturation indicates greatest values across portions of Daviess and Knox counties. However, 3-hour flash flood guidance has risen to about 2.5" in the most recent update. This is above HREF mean, but near HREF probability match mean and maximum values centered to the south. So, heavy rain-producing/training convection evolves slightly north over the area, flash flooding is possible given the modeled potential rainfall amounts. This will need to be monitored carefully later tonight. Otherwise, primary convective hazard would be hail, though effective shear values above stable frontal inversion may be only marginally supportive of organized individual cells. Furthermore, storm-scale interactions given numerousity of convection may temper large hail potential as well. Wind threat would be dependent on 1. elevated supercell evolution, 2. establishment of a stronger cold pool, but is generally low probability at this time. && .Forecast Update... Issued at 721 PM EDT Fri Jun 30 2023 Quick update was sent an hour or so ago to remove precipitation through the evening. Subsidence in the wake of remnant MCS/mesohigh, divergent lower tropospheric wind field, and still relatively low- theta-e environment across central Indiana will preclude thunderstorms until warm/moist advection nudges into the area later tonight potentially resulting in elevated convection. Updated details on that potential will be sent later. && .Short Term...(This evening through Saturday) Issued at 214 PM EDT Fri Jun 30 2023 * Scattered convection this afternoon * Scattered to perhaps numerous convection tonight, some possibly strong to severe * Severe storms possible Saturday afternoon Rest of this afternoon... Mid level jet is aiding an area of showers and thunderstorms across central Illinois this afternoon. Relatively limited instability is keeping them in check. These will push east southeast across central Indiana mid to late afternoon. Instability is similar or a bit weaker here, so severe threat should continue to be low with these. Otherwise hot and humid conditions will persist. This evening... Focus will then shift to a boundary back across Missouri and southern Illinois. Convection will develop near this boundary and then move to the east. Uncertainty remains on where these will develop and this will have an impact on PoPs across the local area. Will have no higher than chance PoPs this evening, with the highest PoPs across the southwest forecast area closer to the boundary. Instability will be high enough that some severe storms will be possible, mainly across the southwest where instability will be highest. Overnight... Uncertainty remains high on how convection will then play out overnight. CAMs differ on whether an MCS will move across or convection will remain more scattered. Some upper energy moving around the upper ridge may add more forcing which would sustain/expand the evening convection. With low confidence, will go with high chance or low likely category PoPs overnight. A strong storm remains possible, but storms are expected to become more elevated which would limit the wind threat some. Locally heavy rain will remain a threat with any storm. Saturday... Convection will likely be ongoing still at the start of Saturday, but this will weaken and move east during the morning. A lull is then expected late morning through mid afternoon. A mid level trough will work with impressive CAPE and generate an MCS to the west and south of central Indiana Saturday afternoon. This will then propagate into the area late in the afternoon and continue into Saturday night. There remains timing questions with this area of storms, so will continue to monitor trends closely. Conditions are favorable for damaging winds (high DCAPE values) as the primary threat with these storms, but hail and perhaps a tornado cannot be ruled out. Heavy rain will be a threat with any storm throughout Saturday. Given the expected lull in convection, temperatures should be able to rebound into the upper 80s to lower 90s. && .Long Term...(Saturday night through Friday) Issued at 214 PM EDT Fri Jun 30 2023 Saturday Night Through Sunday. Much of the focus in the long term period will be on another round of storms for the weekend Saturday night and first frontal passage of the week on Sunday. As of now, confidence in thunderstorm chances is highest during the early overnight hours, but much of this will be dependent on how things evolve over the next 24 hours. Confidence is higher that after midnight conditions should begin to calm with another night of lows near 70. The severe threat looks fairly low during the overnight hours, but damaging wind gusts during the late evening certainly look possible with any ongoing MCS. A cold front is expected to pass through the area during the daytime hours on Sunday with scattered to numerous thunderstorms expected during the afternoon and evening hours. Confidence in storm mode remains fairly uncertain but the hodograph looks relatively straight which should eventually allow discrete cells to congeal into a somewhat organized line. The better shear remains to the south of the forecast area along the Ohio River which is where confidence is higher in damaging wind gusts. The front is currently expected to pass through during the late evening hours which will usher in a brief pattern shift before storm chances ramp back up later in the week. Monday Through Friday. The pattern will shift but remain messy through the early portions of the week with the upper level jet much weaker and thunderstorm chances being driven more by diurnal heating. Convective temperatures look to be reached Monday but a weak cap above the boundary layer will limit rain coverage but create a fairly widespread cu field with similar conditions expected for Tuesday. It remains a bit too early to have a lot of confidence in the forecast for the evening hours on Tuesday, but the pattern favors low rain chances with only very spotty thunderstorms that should wrap up by any late evening holiday activities. The next frontal system then begins to near the area late Wednesday into Thursday with more organized convection likely, but the most significant and widespread precipitation looks to occur over the Plains. After the frontal passage, quieter weather then looks to set up for the weekend but may begin as early as Friday depending on the final timing of the front. Highs through next week will generally remain seasonable but will vary from the low to upper 80s. && .Aviation...(00Z TAF Issuance) Issued at 721 PM EDT Fri Jun 30 2023 Impacts: * Low probability of thunderstorms late tonight through early tomorrow; additional thunderstorm chances toward the end of the TAF period. * Periods of variable winds but generally southeasterly trending southwesterly. Discussion: Forecast confidence is below average due to weak mesoscale forcing driving wind direction and thunderstorm chances. Showers and thunderstorms can't be ruled out at any period except the first 6 hours of the TAF. Thereafter, warm moist advection may cause some thunderstorms late tonight through early tomorrow. A lull may occur, followed by a thunderstorm complex late in the day toward the end of the TAF period. MVFR or lower conditions are not expected except briefly within showers and thunderstorm, if and when they occur. Expect amendments. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale...BRB Update...BRB Short Term...50 Long Term...White Aviation...BRB
Hazardous weather outlook, Jun 30, 7:34 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 734 PM EDT Fri Jun 30 2023 INZ021-028>031-035>049-051>057-060>065-067>072-012345- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 734 PM EDT Fri Jun 30 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Thunderstorms are expected to increase late tonight. A few severe thunderstorms are possible with marginally severe hail up to quarter size. Lightning will be a hazard as well. Heavy rainfall could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible at times this weekend into early next week. Additional chances for storms will return by Wednesday and Thursday. An increased risk for severe weather will come Saturday and Saturday night. Damaging winds and large hail are the primary threat...but a few tornadoes will also be possible. Flash flooding will remain a concern with repeated rounds of storms. .SPOTTER INFORMATION STATEMENT... Spotter reports will be helpful and appreciated through the weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 30, 10:47 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1047 PM EDT Fri Jun 30 2023
INZ047-010300-
Marion IN-
1047 PM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of southern Marion
County through 1100 PM EDT...
At 1047 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indianapolis, moving east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
This strong thunderstorm will be near...
Beech Grove around 1100 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3964 8605 3975 8626 3982 8621 3975 8595
3964 8595
TIME...MOT...LOC 0247Z 286DEG 21KT 3976 8618
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BRBSpecial weather statement, Jun 30, 10:56 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1056 PM EDT Fri Jun 30 2023
INZ047-048-055-056-010330-
Johnson IN-Shelby IN-Hancock IN-Marion IN-
1056 PM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of northern Shelby,
southwestern Hancock, northeastern Johnson and southeastern Marion
Counties through 1130 PM EDT...
At 1055 PM EDT, Doppler radar was tracking a strong thunderstorm over
Beech Grove, or near Indianapolis, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3947 8577 3969 8614 3981 8604 3964 8563
TIME...MOT...LOC 0255Z 303DEG 27KT 3972 8608
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, Jun 30, 11:32 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1132 PM EDT Fri Jun 30 2023
INZ054>057-063>065-072-010430-
Rush IN-Johnson IN-Brown IN-Morgan IN-Decatur IN-Bartholomew IN-
Shelby IN-Jennings IN-
1132 PM EDT Fri Jun 30 2023
...Strong thunderstorms will impact portions of Shelby, southern
Rush, northeastern Morgan, Decatur, Johnson, northeastern Brown,
Bartholomew and northeastern Jennings Counties through 1230 AM EDT...
At 1132 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mooresville to Franklin to 7 miles east of
Shelbyville. Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensburg.
This includes the following highways...
Interstate 65 between mile markers 64 and 97.
Interstate 74 between mile markers 108 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3920 8544 3914 8544 3913 8602 3959 8651
3960 8561 3950 8530 3927 8530
TIME...MOT...LOC 0332Z 293DEG 36KT 3953 8634 3948 8609 3953 8563
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NieldLocal storm report, Jul 1, 12:15 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1215 AM EDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Hail 3 N Waldron 39.50N 85.67W
06/30/2023 E1.00 inch Shelby IN Public
&&
MDRLocal storm report, Jul 1, 12:20 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1220 AM EDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM Tstm Wnd Dmg Saint Paul 39.43N 85.63W
06/30/2023 Decatur IN Public
Multiple small trees downed near a shed.
&&
MDRLocal storm report, Jul 1, 12:26 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1226 AM EDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Dmg Adams 39.38N 85.56W
07/01/2023 Decatur IN Public
Several trees downed in town.
&&
MDRThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:23 PM EDT | Special Weather Statement | IND | Marion | 22 min |
| Jun 30, 10:37 PM EDT | Special Weather Statement | IND | Hendricks | 23 min |
| Jun 30, 10:47 PM EDT | Special Weather Statement | IND | Marion | 13 min |
| Jun 30, 10:56 PM EDT | Special Weather Statement | IND | Shelby | 34 min |
| Jun 30, 11:32 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur, Johnson, Shelby | 58 min |
| Jun 30, 11:49 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 41 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 60 min |
| Jul 1, 1:22 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 38 min |
| Jul 1, 1:26 AM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 22 min |
| Jul 1, 1:47 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Monroe, Morgan, Owen, Putnam | 28 min |
| Jul 1, 2:07 AM EDT | Special Weather Statement | IND | Jennings | 38 min |
| Jul 1, 2:14 AM EDT | Special Weather Statement | IND | Brown, Johnson, Monroe | 46 min |
| Jul 1, 2:40 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson, Jennings | 80 min |
| Jul 1, 2:44 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 61 min |
| Jul 1, 4:07 AM EDT | Special Weather Statement | IND | Sullivan | 38 min |
| Jul 1, 4:29 AM EDT | Special Weather Statement | IND | Greene, Sullivan | 61 min |
| Jul 1, 5:01 AM EDT | Special Weather Statement | IND | Vigo | 29 min |
| Jul 1, 5:20 AM EDT | Special Weather Statement | IND | Randolph | 25 min |
| Jul 1, 5:25 AM EDT | Special Weather Statement | IND | Clay, Greene, Lawrence, Martin, Owen, Vigo | 50 min |
| Jul 1, 5:37 AM EDT | Special Weather Statement | IND | Sullivan | 38 min |
| Jul 1, 6:06 AM EDT | Special Weather Statement | IND | Greene | 39 min |
| Jul 1, 6:21 AM EDT | Areal Flood Advisory | IND | Greene, Sullivan | 4 hr |
| Jul 1, 6:38 AM EDT | Special Weather Statement | IND | Lawrence, Martin | 37 min |
| Jul 1, 7:30 AM EDT | Flash Flood Warning | IND | Clay, Sullivan, Vigo | 3 hr |
| Jul 1, 8:51 AM EDT | Special Weather Statement | IND | Knox | 24 min |
| Jul 1, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 48 min |
| Jul 1, 7:18 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 42 min |
| Jul 1, 7:29 PM EDT | Special Weather Statement | IND | Sullivan | 31 min |
| Jul 1, 7:48 PM EDT | Flash Flood Warning | IND | Sullivan | 3 hr |
| Jul 1, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.